EconPapers    
Economics at your fingertips  
 

Termination of dynamic contracts in an equilibrium labor market model

Cheng Wang

Journal of Economic Theory, 2011, vol. 146, issue 1, 74-110

Abstract: In an equilibrium model of the labor market, workers and firms enter into dynamic contracts that can potentially last forever, but are subject to optimal terminations. Upon termination, the firm hires a new worker, and the worker who is terminated receives a termination contract from the firm and is then free to go back to the labor market to seek new employment opportunities and enter into new dynamic contracts. The model permits only two types of equilibrium terminations that resemble, respectively, the two kinds of labor market separations that are typically observed in practice: involuntary layoffs and voluntary retirements. The model allows for the simultaneous determination of a large set of important labor market variables including equilibrium unemployment and labor force participation. An algorithm is formulated for computing the model's equilibria. I then simulate the model to show quantitatively that the model is consistent with a set of important stylized facts of the labor market.

Keywords: Dynamic; contract; Equilibrium; termination; Labor; market (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022-0531(10)00171-7
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Termination of Dynamic Contracts in an Equilibrium Labor Market Model (2005) Downloads
Working Paper: Termination of Dynamic Contracts in an Equilibrium Labor Market Model (2005)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:146:y:2011:i:1:p:74-110

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-10-19
Handle: RePEc:eee:jetheo:v:146:y:2011:i:1:p:74-110